What are Nurofen Pain Relief Tablets?
Nurofen Joint and Back Pain tablets are painkillers that are used to relieve symptoms of different types of aches and pains, including pain in your back and joints. It contains 200mg of ibuprofen (as 256mg sodium ibuprofen) which is an anti-inflammatory drug which is commonly used as an everyday painkiller to provide short-term relief from aches, pains and feverishness.
What kind of pain can this product be used for?
Nurofen can be used for a variety of aches and pains, making it ideal for everyday use. Some of the most common uses for Nurofen include:
- Headaches
- Migraines
- Dental pain
- Neuralgia
- Period pain
- Rheumatic pain
- Muscular pain
- Back pain
- Fever
- Symptoms of cold and flu
This product should be used for short-term relief from pain and if symptoms persist long-term, you should seek medical attention from your GP.
How does Nurofen Pain Relief work?
Nurofen contains 200mg of Ibuprofen which belongs to a group of medicines that are known as Non-Steroidal Anti-Inflammatory Drugs (NSAIDs). This medication provides pain relief by changing the body’s response to pain by reducing the hormones that cause pain and swelling in the body. Ibuprofen takes around 20-30 minutes to work when taken orally.
How to take Nurofen
This product is for short-term use only. You should take the lowest dose for the shortest time necessary to relieve your symptoms. This product is only suitable for children over the age of 12, adults and the elderly.
Take 1 – 2 tablets with water, up to three times a day as required. Leave at least 4 hours between doses. Do NOT take more than 6 tablets in 24 hours.
Warnings
- If this product is needed for children and adolescents over 12 for more than 2 days or if symptoms worsen, seek advice from your GP
- Do NOT take this product for longer than 10 days, unless advised to do so by a doctor- if symptoms persist or worsen, seek advice from your GP
Overdose/Accidental Ingestion
If you have taken more Nurofen tablets than you should or if children have taken this medicine by accident always contact a doctor or nearest hospital to get an opinion of the risk and advice on action to be taken.
Symptoms of overdose include:
- Nausea
- Stomach pain
- Vomiting (may be blood-streaked)
- Headache
- Ringing in the ears
- Confusion
- Shaky eye movement
- Drowsiness
- Chest pain
- Palpitations
- Loss of consciousness
- Convulsions (mainly in children)
- Weakness
- Dizziness
- Blood in urine
- Chills
- Breathing problems
Can you take Nurofen with other medications?
Nurofen may affect or be affected by some other medicines such as corticosteroid tablets, quinolone antibiotics or drugs that are prescribed:
- As anti-coagulants
- To stimulate your heart
- To reduce high blood pressure
- To help you passing water
- For the temporary suppression of your immune system
- For mania or depression
- For pregnancy termination
- For HIV treatment
When should Nurofen NOT be used?
Do NOT take this medicine if you are allergic to any of the ingredients (see ingredients tab for full list) or if you:
- Have or (have had 2 or more episodes of) a stomach ulcer, perforation or bleeding
- Have had a worsening of asthma, skin rash, itchy runny nose or facial swelling when previously taking ibuprofen, aspirin or similar medicines
- Have had gastrointestinal bleeding or perforation when previously taking NSAIDs
- Are taking other NSAID painkillers or more than 75mg of Aspirin a day
- Have severe liver or kidney problems
- Have heart problems, high blood pressure or blood coagulation disorder
- Have breathing difficulties
- Are in the last 3 months of pregnancy
- Are under 12 years old
Check with your pharmacist or your doctor before taking this product if you:
- Have or have had asthma
- Have kidney, heart, liver or bowel problems
- Have high cholesterol or previously have had a heart attack or stroke
- Have a history of gastrointestinal disease
- Have Systemic Lupus Erythematosus
- Are a smoker
- Are in the first 6 months of pregnancy
- Are on a diet restricting your salt intake
Side Effects
Nurofen Pain Relief 256mg Tablets are generally well-tolerated by most people, however, some people may still experience some side effects.
Stop taking this medicine and seek immediate medical help if you develop:
- Signs of intestinal bleeding such as bright red faeces, black tarry stools, vomiting blood or dark particles that look like coffee grounds
- Signs of a serious allergic reaction such as difficulties in breathing or unexplained wheezing, dizziness or faster heartbeat, severe forms of skin reactions such as itchiness, skin rash with redness, peeling, flaking or blistering, swelling of your face, tongue or throat
- Signs of kidney problems such as passing less or more urine, cloudy urine or blood in urine, pain in the back and/or swelling in the legs
- Signs of aseptic meningitis with neck stiffness, headache, feeling sick, being sick, fever or disorientation. Patients with autoimmune disorders (lupus, mixed connective tissue disease) may be more likely to be affected
- Severe skin reaction known as DRESS syndrome can occur. Symptoms of DRESS include skin rash, fever, swelling of lymph nodes and an increase of eosinophils.
Important Information
This product is a medicine; make sure to speak to your doctor or Chemist 4 U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk
If you are pregnant, trying to become pregnant, or
breastfeeding, speak to your doctor or our pharmacist before taking this
product. If you suffer from any allergies, ask your doctor or our pharmacist if
this medicine is right for you.
Store all medicines out of sight and reach of children.
Please read the included leaflet carefully before using
this product.
Please contact your GP if appropriate regarding this
product.
Helpful Advice on Medication Restrictions & Addiction
For further information on our medication restrictions
policy, please click
here.
If you are concerned about addiction to 'over the counter'
medication, we urge you to visit the below links for professional help and
advice:
· NHS
Help & Advice on Drug Addiction
· Talk
To Frank - Drug Addiction Help & Support
Active Ingredients
- Ibuprofen
Ingredients
Active ingredient: Ibuprofen 200mg (as Sodium Ibuprofen 256mg).
Other ingredients: Croscarmellose sodium, Xylitol, Microcrystalline cellulose, Magnesium stearate, Colloidal anhydrous silica, Carmellose sodium, Talc, Acacia spray dried, Sucrose, Titanium dioxide (E171), Macrogol 6000 powder, and Black ink (contains shellac, iron oxide black (E172) and propylene glycol).
Can I take two painkillers at once?
Sometimes when you take painkillers you find that although they make your headache, backache, or whatever your aches and pains you’re trying to treat a bit better, they don’t quite do the job.
This is when you might consider picking up another painkiller to try to kick that pain to the curb. But how do you know if this is safe? Can you take more than one painkiller at once?
If you’ve ever looked into your medicine cabinet and asked yourself one of these questions then you’ve come to the right place.
Ask a Pharmacist
Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.
Shipping Times
Method | Handling Time | Transit Time | Timescale | Approx Cost |
---|---|---|---|---|
Standard Shipping (3-5 Working Days) | 1 | 2 | 3 | £2.95 |
Royal Mail Tracked 24 | 0 | 1 | 1 | £4.95 |
Times are given in working days and are approximate. Costs may change based on order total, day of the week or location within the UK. Ability to hit timescales will depend on whether the products are ordered before a cut off time, as well as additional administration time incurred in reviewing your order.
Please review the estimates at the checkout.
Shipping Costs
Free UK Delivery on all orders over £30* - Delivery within 3-5 working days.
Standard UK Delivery - £2.95* - Delivery within 3-5 working days.
Express UK Delivery - £4.95** - Delivery within 1-2 working days.
Temperature Controlled Delivery - £8.85 - Delivery within 1-3 working days.
Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.
*Excluding refrigerated products and treatments which are subject to different postage charges.
Discreet Delivery
All our items are sent completely discreet for your peace of mind.
This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist4U either.
We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.
Returns Information
Customers can read our full returns policy by clicking here